Alert archive / Florida / Rip Current Statements in 2022

Rip Current Statement 135, NWS Tallahassee, FL

November 13, 2022Bay County, Gulf County, Florida

NWS Tallahassee, FL issued this rip current statement at Nov 13, 2022, 3:40 AM CST for Bay County, Gulf County, Florida. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2022, 3:40 AM CST (09:40 UTC)
Expired
Nov 13, 2022, 6:00 PM CST
In force
14 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Gulf County, FL

The radar

The Eglin Afb radar (KEVX), 71 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 9.7 hours before the alert went out and 363 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2022-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2022-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-340 J/kg
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

923 
WHUS42 KTAE 130940
CFWTAE

Coastal Hazard Message
National Weather Service Tallahassee FL
440 AM EST Sun Nov 13 2022

FLZ114-132100-
/O.NEW.KTAE.RP.S.0135.221113T0940Z-221113T2100Z/
Coastal Gulf-
440 AM EST Sun Nov 13 2022 /340 AM CST Sun Nov 13 2022/

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Dangerous rip currents.

* WHERE...Gulf County Beaches.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...High rip current risk this morning on state
  park beaches will start to decrease this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
1 follow-up statement
811 
WHUS42 KTAE 131616
CFWTAE

Coastal Hazard Message
National Weather Service Tallahassee FL
1116 AM EST Sun Nov 13 2022

FLZ112-140000-
/O.EXB.KTAE.RP.S.0135.000000T0000Z-221114T0000Z/
Coastal Bay-
1016 AM CST Sun Nov 13 2022

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Bay County Beaches.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

FLZ114-140000-
/O.EXT.KTAE.RP.S.0135.000000T0000Z-221114T0000Z/
Coastal Gulf-
1116 AM EST Sun Nov 13 2022 /1016 AM CST Sun Nov 13 2022/

...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Dangerous rip currents.

* WHERE...Gulf County Beaches.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this rip current statement went out at Nov 13, 3:26 AM CST, 14 minutes earlier.

Area forecast discussion, Nov 13, 3:26 AM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
426 AM EST Sun Nov 13 2022

...New SYNOPSIS, NEAR TERM, SHORT TERM, LONG TERM, AVIATION,
MARINE, FIRE WEATHER, HYDROLOGY...

.SYNOPSIS...
Issued at 426 AM EST Sun Nov 13 2022

Last evenings cold front marked the transition into a week of
mostly below normal temperatures. There is a marginal risk of
severe thunderstorms on Tuesday along the Panhandle coast, in
advance of a low pressure center that will move east through the
Panhandle. Once that low exits east, more cold air will sweep
south through the area and persist for the rest of the week.

&&

.NEAR TERM...
(Today and tonight)
Issued at 426 AM EST Sun Nov 13 2022

The cold front is finishing making its way through the CWA. Breezy
northerly winds and cooler temperatures are expected through the
day, and skies will be clear by mid-morning. Winds will calm down by
sunset this evening. Temperatures today will be in the upper 50s to
low 60s, and will fall to the mid/upper 30s for areas west of the
Apalachicola river basin, and be in the low 40s to the areas east.

&&

.SHORT TERM...
(Monday through Tuesday night)
Issued at 426 AM EST Sun Nov 13 2022

The main concern will be a Marginal Risk of severe weather near
the Panhandle coast on Tuesday.

A short- lived warming trend will get underway on Monday as
surface winds clock around from northeast to east, in response to
surface high pressure moving from the Ohio Valley off the U.S.
Mid- Atlantic coast.

The upper low that is currently poised to move southeast through
Nevada will cross the Southern Plains on Monday, causing coastal
low pressure development along the Upper Texas Coast. The low
center will then move east along the northern Gulf Coast, passing
across the Florida Panhandle and far southern Georgia on Tuesday
and Tuesday evening. In advance of the low, a return of
southeasterly and southerly winds will bring a warm front north
off the Gulf. North of the warm front, moister air off the Gulf,
elevated instability and warm advection lift will contribute to a
fairly large area of light to moderate stratiform rain. Latest
QPF shows 0.5 to 1 inch of rain northwest of a St. Marks to Tifton
line. North of the warm front, shallow cool air will persist, so
a cool and wet day will be in store.

Of greater significance will be what happens along and south of
the warm front. The introduction of warmer low-level air and
surface dewpoints rising into the 60s will destabilize the lower
atmosphere, with weak to moderate instability developing. The
main question is how far north the surface-based air mass will
destabilize. Most guidance confines the warm sector along and
south of I-10, with highest confidence along the immediate coast
and over the marine waters. Meanwhile, the low-level wind profile
will be highly veered, with a period of southeast winds at the
surface and southwesterly 850-700 mb flow in excess of 50 knots.
This will favor organized convection, including supercells which
could pose a risk for locally damaging wind gusts and/or perhaps a
tornado.

In the northerly flow behind the exiting low on Tuesday night, a
cold front will quickly advance back south into the Gulf, followed
by a cooler and drier air mass.

&&

.LONG TERM...
(Wednesday through Saturday)
Issued at 426 AM EST Sun Nov 13 2022

Cold air will deepen and push all the way into the southeast Gulf
on Wednesday. Repeated reinforcements of cold air will move down
the Great Plains and across the Southeast, in the longwave trough
pattern that will cover the eastern two-thirds of the contiguous
U.S.. Most guidance agrees in a minor shortwave on Thursday night
and Friday energizing the front well to our south over the Gulf.
This could slop some light rain up over the dome of cold air and
across our FL counties especially, though many guidance members
also keep any rain south over the Gulf and keep our weather dry.

&&

.AVIATION...
(06Z TAFS)
Issued at 426 AM EST Sun Nov 13 2022

The cold front has now passed VLD. Northwest winds behind the
front, which can be gusty at times, will gust up to 20kts at
times. The post- frontal stratus will linger through the early
morning hours, keeping all TAF sites at MVFR cigs until daybreak.
After around 14z and 15z, we can expect clear skies through the
rest of the TAF period.

&&

.MARINE...
Issued at 426 AM EST Sun Nov 13 2022

Behind Saturday evenings cold front, seas at Buoy 42039 have
built to 5 feet and are still on a rising trend. This afternoon,
winds and seas will start to slowly decrease this afternoon. The
most favorable time frame for boating will come on Monday
afternoon, coming after the current round of wind, but before
conditions deteriorate with a passing low pressure center on
Tuesday.

From CWF synopsis...Strong northerly breezes in the wake of last
evenings cold front will decrease this afternoon, clocking around
northeasterly and then easterly tonight and Monday. Later Monday,
a low pressure center will move east along the northern Gulf
Coast, reaching the Florida Panhandle on Tuesday. Southerly winds
will freshen in advance of the low, then a cold front will sweep
south across the waters on Tuesday night once the low passes east.
Fresh northerly breezes will follow the front, possibly becoming
strong on Thursday.

&&

.FIRE WEATHER...
Issued at 426 AM EST Sun Nov 13 2022

The cold front has made its way through the CWA, and a drier air
mass and cooler temperatures has begun to move in. Surface winds
will become more northerly through the day and they could be gusting
up to 25 mph, but should calm down by sunset. Humidity values will
remain above critical values despite the drier airmass. Low
dispersions will be possible for the FL Panhandle and SE Big Bend on
Monday, and widespread low dispersions for Tuesday.

&&

.HYDROLOGY...
Issued at 426 AM EST Sun Nov 13 2022

No flooding is expected for the next 7 days.

On Tuesday, 0.5 to 1.0 inches of rain is forecast, roughly along
and northwest of a line from Saint Marks to Tifton. This should
come as mostly beneficial rain and should remain hydrologically
insignificant. It will mainly cause minor rises on rivers.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   61  41  66  55 /   0   0  10  20
Panama City   61  42  67  55 /   0   0   0  30
Dothan        57  35  62  50 /   0   0   0  40
Albany        57  37  61  50 /   0   0  10  30
Valdosta      60  40  65  54 /   0   0  10  10
Cross City    67  44  72  58 /  10  10  10  10
Apalachicola  63  46  67  60 /   0   0   0  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this afternoon for FLZ114.

GA...None.
AL...None.
GM...Small Craft Advisory until 1 PM EST this afternoon for GMZ730-
     750-752-755-765-770-772-775.

&&

NEAR TERM...Montgomery
SHORT TERM...Haner
LONG TERM....Haner
AVIATION...Montgomery
MARINE...Haner
FIRE WEATHER...Scholl
HYDROLOGY...Haner

Nearby

Rip Current Statements in Florida, 2022Every rip current statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.